NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 24, 6:08 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 24, 6:08 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
708 PM EDT Sun Jul 24 2022
...Updated Mesoscale and Aviation Discussions...
.Mesoscale Update...
Issued at 700 PM EDT Sun Jul 24 2022
Thunderstorm coverage over the last couple of hours has
substantially increased ahead of a cold front currently located
across northern Indiana and central Illinois. According to the SPC
mesoanalysis, the convective uptick can be traced to a mid-level PVA
anomaly and large values of conditional instability. The combination
of high temperatures and dewpoints downstream have warranted the
issuance of Severe Thunderstorm Watch #499 that covers portions of
southern Indiana. The current thinking is that the environment will
be supportive for locally straight-line wind damage and small hail
with the strongest storm cores. Also, marginal effective wind shear
values and outflow interaction should motivate multicell clusters
and/or a disorganized line of convection as the main convective
mode. The severe threat should diminish as storms push toward
northern Kentucky as the boundary layer stabilizes and the low-level
lapse rates decrease.
&&
.Short Term...(This evening through Monday)
Issued at 301 PM EDT Sun Jul 24 2022
This afternoon a cold front is stretched from Michigan to Kansas.
Rain has been ongoing ahead of this front today across central and
northern sections of Illinois and Indiana. New convective cells are
expected to develop from southern Illinois to central Indiana this
evening and drop into southern Indiana and central Kentucky tonight
ahead of the advancing surface boundary. Some strong storms with
locally gusty winds can't be ruled out along and north of I-64
tonight, but the better chances for severe weather will be to our
north and west with greater instability, deeper moisture, and
slightly stronger shear. It will be another warm, muggy night with
lows in the 70s.
On Monday the front will drop into Kentucky but will be rather broad
and diffuse, with moisture lingering back to the Ohio River. Showers
and embedded thunderstorms will likely be found in the region for
much of the day as the forward speed of the boundary decreases. The
best chance for any severe weather will be in southern Kentucky and
the Lake Cumberland region during a brief window in the afternoon.
Shear and mid-level lapse rates will be weak, with very high
freezing levels, but expected DCAPE values suggest a possibility of
locally gusty winds with any stronger storms...especially in any
heavier downpours in an area of moisture pooling ahead of the front.
With widespread clouds and showers, no heat headlines will be needed
for Monday. Highs will be in the 80s.
.Long Term...(Monday night through Sunday)
Issued at 305 PM EDT Sun Jul 24 2022
The overall weather pattern through the extended remains active with
shower and thunderstorm chances nearly every day. An elongated upper-
level ridge will stretch from the southeastern US, along the Gulf
Coast, through the Four Corners and up into the Pacific Northwest
through the period. This will place the Ohio Valley under a general
west to west-northwesterly upper level flow. At the surface, a weak
surface boundary will meander over the Ohio Valley for the start of
the period (Tuesday and Wednesday) before a stronger cold front
approaches from northwest on Thursday and through the area Friday
into the weekend.
Monday night into Tuesday the surface boundary will be draped nearly
along the Ohio River somewhere over southern IN/north central KY.
Strong 850-500mb winds will help to enhance showers and
thunderstorms along the boundary Tuesday morning into Tuesday
afternoon. Moisture pooling along the boundary will provide PWAT
values in excess of 2.00" over the area so heavy rain with any
showers or storms is likely. With models showing 30-40kts of shear
from the strong 850-500mb wind and ample instability, potentially
strong to severe storms aren't out of the question with strong
damaging winds being the main threat. Temperatures will be a
challenge Tuesday depending on the location of the surface boundary
as well as where we see the most rain and clouds. Looks like we will
see a SW to NE temperature gradient across our CWA with highs near
80 across the Bluegrass and southern IN to the upper 80s across the
TN/KY border and around Bowling Green.
The stalled surface boundary is expected to lift northward as a warm
front Wednesday as a cold front drops southeastward out of the Upper
Midwest. PWAT values will remain at or above 2.00" with more
scattered showers and thunderstorms expected Wednesday and Thursday.
It is important to note that while we have continued chances of
showers and storms each day that could produce heavy rain, and
amounts between a half to over an inch of precipitation is possible
in some instances, not everyone will see that much rain.
Temperatures warm up behind the warm front on Wednesday with highs
ranging from the mid to upper 80s and even a few 90s. More cloud
cover on Thursday as the approaching cold front stalls to our north
will keep temperatures a bit cooler in the mid/low 80s.
Cold front will finally work through the area Thursday night and
during the Friday. Highest PoPs for now look to be Thursday night
into Friday morning and diminishing from the north to the south
during the day. Dew points will also start to fall from the low/mid
70s on Wednesday/Thursday to the mid/upper 60s for Friday.
The weekend forecast will really come down to how far south the cold
front reaches as it moves south on Friday. As of now, going to keep
precipitation chances in the forecast with the highest chance (30-
40%) along and south of the Western KY/Bluegrass Pkwys and 20-30% to
the north. This would also impact high temperatures but for now
going with highs Saturday and Sunday in the low 80s.
&&
.Aviation...(00Z TAF Issuance)
Issued at 700 PM EDT Sun Jul 24 2022
Main challenge is the impact of thunderstorms on the terminals later
this evening. Hi-res models suggest that the line of storms in
southern Illinois and central Indiana will make enough southward
progress to get into HNB later this evening. Included a TEMPO group
to cover brief IFR visibility, but expect ceilings to remain VFR.
Convection will be a non-player in HNB after midnight, and we don't
expect storms to survive into Kentucky, though it could be a close
call for SDF.
Cold front settles into central Kentucky Monday morning, keeping
plenty of cloud cover but VFR ceilings. We could see that front
light up in the afternoon, so will include a PROB30 for
thunderstorms at BWG after 20Z, but VCSH should cover the other
terminals.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Mesoscale...ALL
Short Term...13
Long Term...BTN
Aviation...RAS
Hazardous weather outlook, Jul 24, 2:29 PM EST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
329 PM EDT Sun Jul 24 2022
KYZ034>043-045>049-053>057-063>067-073>078-081-082-251930-
Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Shelbyville, Frankfort, Georgetown,
Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris,
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond,
Horse Cave, Greensburg, Campbellsville, Liberty, Stanford,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
329 PM EDT Sun Jul 24 2022 /229 PM CDT Sun Jul 24 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
The combination of heat and humidity will result in heat indices
around 100 degrees early this evening. Take precautions if you must
be outside for extended periods of time.
Thunderstorms will approach from the northwest this evening into
tonight ahead of a frontal boundary. Storms are expected to
gradually weaken in our region, but a few could pose a gusty wind
threat, mainly during the evening hours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Multiple rounds of thunderstorms are expected throughout the
upcoming week. Thunderstorms will contain dangerous lightning and
torrential rainfall, with a few stronger storms potentially
containing gusty winds. Localized flash flooding may occur in areas
where heavy rainfall from showers and storms persists for an extended
period of time.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed to report flash flooding or damage from gusty
winds this week.
GENERAL STORM MOTION OF THE DAY:
Storms will move to the southeast around 15 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
INZ076>079-083-084-089>092-KYZ023>033-061-062-070>072-251930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Butler-Edmonson-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Morgantown, Brownsville, Russellville,
Bowling Green, Franklin, and Providence
329 PM EDT Sun Jul 24 2022 /229 PM CDT Sun Jul 24 2022/
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
The combination of heat and humidity will result in heat indices
around 105 degrees early this evening, and a heat advisory is in
effect. Please refer to that product for more details.
Thunderstorms will approach from the northwest this evening into
tonight ahead of a frontal boundary. Storms are expected to
gradually weaken in our region, but a few could pose a gusty wind
threat, mainly during the evening hours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Multiple rounds of thunderstorms are expected throughout the
upcoming week. Thunderstorms will contain dangerous lightning and
torrential rainfall, with a few stronger storms potentially
containing gusty winds. Localized flash flooding may occur in areas
where heavy rainfall from showers and storms persists for an extended
period of time.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed to report flash flooding or damage from gusty
winds this week.
GENERAL STORM MOTION OF THE DAY:
Storms will move to the southeast around 15 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
13